Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 97, NWS Atlanta, GA

June 2, 2010Macon County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 2, 2010, 4:05 PM EDT for Macon County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2010, 4:05 PM EDT (20:05 UTC)
Expired
Jun 2, 2010, 4:45 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Macon County, GA

The radar

The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 4:07 PM EDTTSTM WND DMG2 Ne Ideal, GAONE TREE DOWN WITH WIRES DOWN AT GARDEN VALLEY ROAD AND WHITEWATER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WUUS52 KFFC 022005
SVRFFC
GAC193-022045-
/O.NEW.KFFC.SV.W.0097.100602T2005Z-100602T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT WED JUN 2 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACON COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 445 PM EDT

* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND   
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS CENTERED 2 MILES SOUTH 
  OF IDEAL OR 5 MILES WEST OF OGLETHORPE...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MONTEZUMA...FOUTAINVILLE AND OGLETHORPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3224 8421 3229 8421 3230 8425 3238 8425
      3240 8424 3240 8419 3242 8417 3244 8393
      3226 8393 3224 8396 3221 8399
TIME...MOT...LOC 2004Z 270DEG 6KT 3232 8417

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:02 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 2, 4:02 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT WED JUN 2 2010

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
NOT MUCH CHANGE IN OVERALL PATTERN. DEEP MOISTURE...AFTERNOON
HEATING...AND WEAK UPPER FLOW SHOULD PRODUCE SLOW MOVING
THUNDERSTORMS WITH HEAVY RAIN THIS AFTERNOON AND EVENING. ISOLATED
THUNDERSTORMS MAY REACH SEVERE LIMITS. GENERAL DIMINISHING TREND
AFTER 00Z. LOOKS LIKE A SOUTHERN STREAM SHORT WAVE FORECAST TO
MOVE ACROSS THE NORTHERN GULF COULD ENHANCE THUNDERSTORMS THURSDAY
NIGHT INTO THE END OF THE SHORT TERM. HAVE RAISED POPS FOR FRIDAY
WITH LIKELY ACROSS THE CENTRAL ZONES. MAV/MET TEMPERATURES LOOK
OKAY...BUT MAXES DEPEND A LOT ON AMOUNT OF CLOUDS AND
THUNDERSTORMS DEVELOPMENT.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MADE NO CHANGES TO THE EXTENDED. DEEP MOISTURE REMAINS OVER THE
SOUTHEAST ALONG WITH ANOTHER NORTHERN GULF WAVE OVER THE WEEKEND.
UPPER FLOW GRADUALLY BECOMES MORE NORTHWEST DURING THE LONG TERM
WITH SOME POSSIBLE DRYING FOR THE FIRST OF THE WEEK. IN  GENERAL...A
MOSTLY DIURNAL PATTERN FOR SHOWERS AND THUNDERSTORMS LOOKS OKAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  88  66  88  69 /  30  40  30  40  30
ATLANTA         69  86  69  86  70 /  30  40  30  40  30
BLAIRSVILLE     62  83  63  84  65 /  30  30  30  50  30
CARTERSVILLE    66  87  64  87  68 /  30  40  30  50  30
COLUMBUS        71  87  71  88  73 /  30  60  40  60  40
GAINESVILLE     68  87  67  89  69 /  30  40  30  40  30
MACON           69  88  68  91  72 /  30  50  40  60  40
ROME            67  88  66  88  70 /  30  40  30  50  30
PEACHTREE CITY  66  86  66  87  69 /  30  40  30  40  30
VIDALIA         71  89  71  89  74 /  30  50  40  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

41
Hazardous weather outlook, Jun 2, 5:00 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT WED JUN 2 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON
AND EVENING. AN ISOLATED SEVERE STORM IS POSSIBLE.

.SYNOPSIS...
A SURFACE AND UPPER-LEVEL TROUGH OF LOW PRESSURE WILL REMAIN
PARKED OVER THE STATE TODAY. CLOCKWISE FLOW AROUND A RIDGE OF
HIGH PRESSURE ANCHORED OFF THE GEORGIA AND EAST FLORIDA COASTS
WILL CONTINUE TO SPREAD TROPICAL MOISTURE INTO THE STATE.

.PRIMARY HAZARDS...
FREQUENT LIGHTNING...SMALL HAIL... HEAVY DOWNPOURS AND WIND GUSTS TO
40 MPH ARE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS THIS AFTERNOON
AND EVENING. AN ISOLATED STORM MAY BECOME SEVERE... PRODUCING
QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH. HOWEVER...MOST STORMS
WILL REMAIN BELOW SEVERE LIMITS. LOCALLY-HEAVY RAINFALL AMOUNTS OF 2 TO
3 INCHES CAN ALSO BE EXPECTED WITH THE STRONGER STORMS. THESE RAINFALL
AMOUNTS OVER AN ALREADY SATURATED GROUND COULD RESULT IN MINOR
FLOODING ALONG FLOOD PRONE AREAS.

.DISCUSSION...
DAYTIME HEATING AND AN INFLUX OF TROPICAL MOISTURE WILL PRODUCE MODERATE
INSTABILITIES ACROSS THE STATE AGAIN TODAY...WITH MIXED LAYER CAPE VALUES
OF 2000 TO 3000 AND LIFTED INDICES OF MINUS 2 TO MINUS 5 EXPECTED.
A SURFACE TROUGH ACROSS NORTH GEORGIA AND OUTFLOW BOUNDARIES FROM
COLLAPSING THUNDERSTORMS WILL HELP PROVIDE THE TRIGGER FOR ADDITIONAL
THUNDERSTORM DEVELOPMENT THROUGHOUT THE AFTERNOON AND EVENING HOURS.
WEAK WIND SHEAR PROFILES CONTINUE TO FAVOR PULSE TYPE THUNDERSTORMS...
WITH MOVEMENTS GENERALLY TO THE EAST AND NORTHEAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE EACH DAY...ESPECIALLY DURING THE AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED AND PULSE NATURE OF POSSIBLE SEVERE THUNDERSTORMS...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...SPOTTERS
ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB
BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 2, 2:13 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT WED JUN 2 2010

GAZ102-021900-
213 PM EDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR VERY HEAVY RAIN...DIME SIZED
HAIL AND 40 MPH WINDS IN STEWART COUNTY UNTIL 300 PM EDT...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR CHARLES...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL AND WIND GUSTS OF
40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS STEWART COUNTY THROUGH
300 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CHARLES...WESTVILLE...LUMPKIN AND BROOKLYN.
Special weather statement, Jun 2, 2:16 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
216 PM EDT WED JUN 2 2010

GAZ032-021900-
216 PM EDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR VERY HEAVY RAIN...FREQUENT
LIGHTNING...DIME SIZED HAIL AND 40 MPH WINDS IN COBB COUNTY UNTIL
300 PM EDT...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR KENNESAW...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL AND WIND GUSTS OF
40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS COBB COUNTY THROUGH 300
PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE KENNESAW...
KENNESAW STATE UNIVERSITY...MARIETTA...WHITE WATER PARK AND SANDY
PLAINS.
Local storm report, Jun 2, 2:25 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      2 SSW ARCADE            34.05N 83.57W
05/31/2010                   JACKSON            GA   EMERGENCY MNGR

            A CULVERT PIPE WAS WASHED OUT ON MCCREERY ROAD AND ALSO
            ON HUNTER ROAD.

&&

KFRANTZ
Special weather statement, Jun 2, 2:53 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 PM EDT WED JUN 2 2010

GAZ032>034-021945-
253 PM EDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 50 MPH WINDS
IN COBB...GWINNETT AND FULTON COUNTIES UNTIL 345 PM EDT...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROSWELL...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
COBB...GWINNETT AND FULTON COUNTIES THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOUNTAIN PARK...MOUNT
BETHEL...SWEAT MOUNTAIN...SANDY PLAINS...ROSWELL...ALPHARETTA...
MECHANICSVILLE...NORCROSS...DULUTH...BERKELEY LAKE AND JOHNS CREEK.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 2, 3:18 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT WED JUN 2 2010

GAZ004-005-022115-
318 PM EDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR VERY HEAVY RAIN AND WIND GUSTS
TO 40 MPH IN WHITFIELD AND MURRAY COUNTIES UNTIL 515 PM EDT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF DALTON...MOVING EAST AT
10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITFIELD AND MURRAY COUNTIES...INCLUDING AREAS AROUND TILTON...NORTH
GEORGIA SPEEDWAY...CHATSWORTH...RAMHURST AND FORT MOUNTAIN STATE
PARK. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Jun 2, 3:39 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT WED JUN 2 2010

GAZ080-091>093-022030-
339 PM EDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN NORTHERN SCHLEY...SOUTHERN TAYLOR...WESTERN MACON AND
EASTERN MARION COUNTIES UNTIL 430 PM EDT...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR TAZEWELL...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
SCHLEY...TAYLOR...MACON AND MARION COUNTIES THROUGH 430 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDAR CREEK...DOYLE...
TAZEWELL...CONCORD...MURRAYS CROSSROADS...FOUNTAINVILLE...GARDEN
VALLEY AND IDEAL.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:28 AM EDTDense Fog AdvisoryFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 46 more5 hr
Jun 2, 4:58 PM EDTSevere Thunderstorm WarningFFCCobb47 min
Jun 2, 5:46 PM EDTSevere Thunderstorm WarningFFCCrisp44 min
Jun 2, 5:57 PM EDTSevere Thunderstorm WarningFFCJones48 min
Jun 2, 6:10 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Troup50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.